Alert archive / Idaho / Wind Advisories in 2018
Wind Advisory 24, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Nov 23, 2018, 1:42 PM MST for Bannock County, Bingham County, Power County, Idaho. It took effect at Nov 24, 2018, 2:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2018, 1:42 PM MST (20:42 UTC)
- In effect from
- Nov 24, 2018, 2:00 AM MST
- Expired
- Nov 24, 2018, 9:00 AM MST
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 8.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
890 WWUS75 KPIH 232042 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 142 PM MST Fri Nov 23 2018 IDZ054-241600- /O.NEW.KPIH.WI.Y.0024.181124T0900Z-181124T1600Z/ Lower Snake River Plain- Including Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 142 PM MST Fri Nov 23 2018 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 9 AM MST SATURDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 2 AM to 9 AM MST Saturday. * IMPACTS/TIMING...Difficult driving for high profile vehicles. The strongest winds are expected from 2 am to 7 am MST. * WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph. * LOCATIONS...Interstate 15 between Idaho Falls and Pocatello; and Interstate 86 between Pocatello and Raft River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
251 WWUS75 KPIH 240936 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 236 AM MST Sat Nov 24 2018 IDZ054-241600- /O.CON.KPIH.WI.Y.0024.000000T0000Z-181124T1600Z/ Lower Snake River Plain- Including Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 236 AM MST Sat Nov 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * IMPACTS/TIMING...Difficult driving for high profile vehicles. The strongest winds are expected through 7 am MST. * WINDS...Southwest winds 25 to 35 mph with gusts to 45 mph. * LOCATIONS...Interstate 15 between Idaho Falls and Pocatello; and Interstate 86 between Pocatello and Raft River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
536 WWUS75 KPIH 241556 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 856 AM MST Sat Nov 24 2018 IDZ054-241700- /O.EXP.KPIH.WI.Y.0024.000000T0000Z-181124T1600Z/ Lower Snake River Plain- Including Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 856 AM MST Sat Nov 24 2018 ...WIND ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... Winds across the Lower Snake River Plain have gradually decreased over the last couple hours, and have fallen below advisory criteria. Therefore, the advisory will expire on time at 9 AM. Breezy conditions are expected to continue for the rest of the morning and early afternoon, with west winds at 10 to 20 MPH gusting 20 to 30 MPH. The winds will gradually decrease this afternoon. $$ KSMITH/RS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 23, 2:25 AM MST, 11 hours 17 minutes earlier.
Area forecast discussion, Nov 23, 2:25 AM MST, 11 hours 17 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 225 AM MST Fri Nov 23 2018 .SHORT TERM. Today through Sunday night. Early morning rain/mountain snow looks to diminish as we approach sunrise. A cold front is sweeping through east Idaho. Upstream stations reported wind gusts up to 45 mph along and just behind the front. We may see some snow mixed with rain briefly as the front passes, but the rest of the day today looks dry for much of the Snake Plain with some showers lingering over the mountains. Precip will surge back into the area from the west tonight ahead of a rather strong mid-level trough. Precipitation could be heavy, but surface temperatures mostly supportive of rain in the Snake Plain while snow levels drop just after the precipitation ends. The Upper Snake Plain may get 0.5 to 1.0 inches through Saturday afternoon. Around 5 to 8 inches more can be expected in the mountains, particularly the Southeastern Highlands. Hazards associated with the storm today are adequately headlined in current warning/advisory products. Hinsberger .LONG TERM...Monday through Friday. Monday looks mainly dry with both the European and GFS showing widespread precipiation arrive late Monday night or Tuesday. European may be a tad bit faster with the onset than the GFS, otherwise both models are pretty similar. As a whole, it does not appear to be a heavy snow maker but much of the region including many of the valley floors could see some light accumulations. This system exits the region Wednesday night with another system potentially affecting the region for Thursday and Friday. GFS and European differ significantly with this next system. GFS is much further north and much slower with this system than the European. Therefore, the GFS has much more precipitation associated with it than the European solution. Given the drastic model discrepancy, have little to no confidence in the precipitation chances for late next week. Valle && .AVIATION... Multiple waves of precipitation will move through the region today. Timing the waves coupled with gusty winds will make aviation forecast exceptionally difficult with multiple amendments likely. Expect occasional mvfr to ifr ceilings as showers move through the region. Worst time will likely be late this afternoon and this evening when large batch of widespread precipitation will move through the region. Valle && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 AM MST Saturday for IDZ053- 056>059-061-065-067>070-075. Winter Storm Warning until 6 AM MST Saturday for IDZ071>074. Winter Storm Warning until noon MST Saturday for IDZ060-062>064- 066. &&
In the hours before
Local storm report, Nov 23, 8:17 AM MST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
817 AM MST FRI NOV 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM NON-TSTM WND GST 10 S OAKLEY 42.09N 113.90W
11/22/2018 M57 MPH CASSIA ID MESONET
MESONET STATION GSKI1.
1209 AM NON-TSTM WND GST 17 WSW MARION 42.17N 114.20W
11/23/2018 M53 MPH CASSIA ID MESONET
MESONET STATION TR251.
0100 AM NON-TSTM WND GST 3 SSE GANNETT 43.31N 114.17W
11/23/2018 M45 MPH BLAINE ID MESONET
MESONET STATION PICI.
0140 AM NON-TSTM WND GST 1 NNW CRATERS OF MOON 43.43N 113.54W
11/23/2018 M50 MPH BUTTE ID MESONET
MESONET STATION ARLCRA.
0145 AM NON-TSTM WND GST 6 NW MINIDOKA 42.80N 113.59W
11/23/2018 M45 MPH MINIDOKA ID MESONET
MESONET STATION ARLMIN.
0159 AM NON-TSTM WND GST 7 NNW IDAHOME 42.52N 113.43W
11/23/2018 M57 MPH CASSIA ID MESONET
MESONET STATION ITD12, I-84 YALE
INTERCHANGE.
0200 AM NON-TSTM WND GST 11 WSW ATOMIC CITY 43.40N 113.02W
11/23/2018 M46 MPH BUTTE ID MESONET
MESONET STATION ARLSUM, BIG SOUTHERN BUTTE.
0215 AM NON-TSTM WND GST 3 E IDAHOME 42.41N 113.32W
11/23/2018 M47 MPH CASSIA ID MESONET
MESONET STATION ITD48, I-84 IDAHOME INTERCHANGE.
0235 AM NON-TSTM WND GST 13 NE ATOMIC CITY 43.59N 112.65W
11/23/2018 M48 MPH BINGHAM ID MESONET
MESONET STATION ARLEBR.
0300 AM NON-TSTM WND GST 5 SSE ROBERTS 43.65N 112.10W
11/23/2018 M45 MPH JEFFERSON ID MESONET
MESONET STATION ITD16, OSGOOD I-15.
0300 AM NON-TSTM WND GST 9 SSW MUD LAKE 43.72N 112.53W
11/23/2018 M46 MPH JEFFERSON ID MESONET
MESONET STATION ARLROV.
0330 AM NON-TSTM WND GST 6 NW ATOMIC CITY 43.51N 112.89W
11/23/2018 M49 MPH BUTTE ID MESONET
MESONET STATION ITD95, HWY 20/26.
0430 AM NON-TSTM WND GST 1 WSW POPLAR 43.61N 111.71W
11/23/2018 M51 MPH BONNEVILLE ID MESONET
MESONET STATION ITD18.
0500 AM NON-TSTM WND GST 5 ESE CLEMENTSVILLE 43.86N 111.28W
11/23/2018 M48 MPH TETON ID MESONET
MESONET STATION ITDA1.
0545 AM NON-TSTM WND GST 1 NE CLEMENTSVILLE 43.88N 111.36W
11/23/2018 M45 MPH TETON ID MESONET
MESONET STATION ITD56.
&&Local storm report, Nov 23, 12:28 PM MST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1228 PM MST FRI NOV 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM NON-TSTM WND GST 10 S OAKLEY 42.09N 113.90W
11/22/2018 M57 MPH CASSIA ID MESONET
MESONET STATION GSKI1.
0159 AM NON-TSTM WND GST 7 NNW IDAHOME 42.52N 113.43W
11/23/2018 M57 MPH CASSIA ID MESONET
MESONET STATION ITD12, I-84 YALE
INTERCHANGE.
1209 AM NON-TSTM WND GST 17 WSW MARION 42.17N 114.20W
11/23/2018 M53 MPH CASSIA ID MESONET
MESONET STATION TR251.
0430 AM NON-TSTM WND GST 1 WSW POPLAR 43.61N 111.71W
11/23/2018 M51 MPH BONNEVILLE ID MESONET
MESONET STATION ITD18.
0140 AM NON-TSTM WND GST 1 NNW CRATERS OF MOON 43.43N 113.54W
11/23/2018 M50 MPH BUTTE ID MESONET
MESONET STATION ARLCRA.
0330 AM NON-TSTM WND GST 6 NW ATOMIC CITY 43.51N 112.89W
11/23/2018 M49 MPH BUTTE ID MESONET
MESONET STATION ITD95, HWY 20/26.
0235 AM NON-TSTM WND GST 13 NE ATOMIC CITY 43.59N 112.65W
11/23/2018 M48 MPH BINGHAM ID MESONET
MESONET STATION ARLEBR.
0500 AM NON-TSTM WND GST 5 ESE CLEMENTSVILLE 43.86N 111.28W
11/23/2018 M48 MPH TETON ID MESONET
MESONET STATION ITDA1.
0215 AM NON-TSTM WND GST 3 E IDAHOME 42.41N 113.32W
11/23/2018 M47 MPH CASSIA ID MESONET
MESONET STATION ITD48, I-84 IDAHOME INTERCHANGE.
0200 AM NON-TSTM WND GST 11 WSW ATOMIC CITY 43.40N 113.02W
11/23/2018 M46 MPH BUTTE ID MESONET
MESONET STATION ARLSUM, BIG SOUTHERN BUTTE.
0300 AM NON-TSTM WND GST 9 SSW MUD LAKE 43.72N 112.53W
11/23/2018 M46 MPH JEFFERSON ID MESONET
MESONET STATION ARLROV.
0100 AM NON-TSTM WND GST 3 SSE GANNETT 43.31N 114.17W
11/23/2018 M45 MPH BLAINE ID MESONET
MESONET STATION PICI.
0145 AM NON-TSTM WND GST 6 NW MINIDOKA 42.80N 113.59W
11/23/2018 M45 MPH MINIDOKA ID MESONET
MESONET STATION ARLMIN.
0300 AM NON-TSTM WND GST 5 SSE ROBERTS 43.65N 112.10W
11/23/2018 M45 MPH JEFFERSON ID MESONET
MESONET STATION ITD16, OSGOOD I-15.
0545 AM NON-TSTM WND GST 1 NE CLEMENTSVILLE 43.88N 111.36W
11/23/2018 M45 MPH TETON ID MESONET
MESONET STATION ITD56.
&&
KSMITHLocal storm report, Nov 23, 12:51 PM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE POCATELLO ID
1251 PM MST FRI NOV 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 4 ENE UCON 43.62N 111.88W
11/22/2018 M0.5 INCH BONNEVILLE ID COCORAHS
COCORAHS STATION ID-BV-6.
0700 AM SNOW 3 NNE HOLBROOK 42.22N 112.64W
11/22/2018 M0.8 INCH ONEIDA ID COCORAHS
COCORAHS STATION ID-ON-1.
0800 AM SNOW 7 NW INKOM 42.87N 112.33W
11/22/2018 M1.0 INCH BANNOCK ID COCORAHS
COCORAHS STATION ID-BK-14.
0800 AM SNOW 1 ESE IDAHO FALLS 43.48N 112.01W
11/22/2018 M1.2 INCH BONNEVILLE ID TRAINED SPOTTER
0954 AM SNOW 2 SW ST. ANTHONY 43.95N 111.71W
11/22/2018 M2.0 INCH FREMONT ID TRAINED SPOTTER
STILL SNOWING AT TIME OF REPORT.
1055 AM SNOW ST. ANTHONY 43.97N 111.68W
11/22/2018 E1.5 INCH FREMONT ID PUBLIC
ESTIMATED. STILL SNOWING LIGHTLY. REPORT
RECEIVED VIA NWS POCATELLO FACEBOOK PAGE.
0500 PM SNOW 50 NW ARCO 43.87N 114.22W
11/22/2018 E0.3 INCH CUSTER ID MESONET
STICKNEY MILL SNOTEL 7431 MSL. 24-HOUR
TOTAL.
0500 PM SNOW 14 NW PRESTON 42.27N 112.13W
11/22/2018 E0.5 INCH ONEIDA ID MESONET
OXFORD SPRINGS SNOTEL 6740 MSL. 24-HOUR
TOTAL.
0500 PM SNOW 12 NNW KETCHUM 43.77N 114.42W
11/22/2018 E0.5 INCH BLAINE ID MESONET
CHOCOLATE GULCH SNOTEL 6440 MSL. 24-HOUR
TOTAL.
0500 PM SNOW 10 NW KETCHUM 43.82N 114.27W
11/22/2018 E0.6 INCH BLAINE ID MESONET
LOST WOOD DIVIDE SNOTEL 7903 MSL. 24-HOUR
TOTAL.
0500 PM SNOW 11 NE MONTPELIER 42.42N 111.17W
11/22/2018 E0.7 INCH BEAR LAKE ID MESONET
GIVEOUT SNOTEL 6932 MSL. 24-HOUR TOTAL.
0500 PM SNOW 22 NW KETCHUM 43.80N 114.85W
11/22/2018 E0.7 INCH BLAINE ID MESONET
VIENNA MINE SNOTEL 8963 MSL. 24-HOUR TOTAL.
0500 PM SNOW 1 W ISLAND PARK 44.42N 111.38W
11/22/2018 E0.9 INCH FREMONT ID MESONET
ISLAND PARK SNOTEL 6293 MSL. 24-HOUR TOTAL.
0500 PM SNOW 38 E IDAHO FALLS 43.57N 111.22W
11/22/2018 E1.1 INCH BONNEVILLE ID MESONET
PINE CREEK PASS SNOTEL 6720 MSL. 24-HOUR
TOTAL.
0500 PM SNOW 20 NW KETCHUM 43.88N 114.67W
11/22/2018 E1.1 INCH BLAINE ID MESONET
GALENA SNOTEL 7440 MSL. 24-HOUR TOTAL.
0500 PM SNOW 2 NE WAYAN 42.95N 111.37W
11/22/2018 E1.1 INCH CARIBOU ID MESONET
SOMSEN RANCH SNOTEL 6801 MSL. 24-HOUR TOTAL.
0500 PM SNOW 32 E BLACKFOOT 43.22N 111.68W
11/22/2018 E1.2 INCH BINGHAM ID MESONET
SHEEP MOUNTAIN SNOTEL 6571 MSL. 24-HOUR
TOTAL.
0500 PM SNOW 16 WSW KETCHUM 43.60N 114.67W
11/22/2018 E1.3 INCH BLAINE ID MESONET
DOLLARHIDE SUMMIT SNOTEL 8421 MSL. 24-HOUR
TOTAL.
0500 PM SNOW 14 N MONTPELIER 42.57N 111.30W
11/22/2018 E1.3 INCH CARIBOU ID MESONET
SLUG CREEK DIVIDE SNOTEL 7225 MSL. 24-HOUR
TOTAL.
0500 PM SNOW 21 ENE HAILEY 43.63N 113.97W
11/22/2018 E1.5 INCH BLAINE ID MESONET
SWEDE PEAK SNOTEL 7641 MSL. 24-HOUR TOTAL.
0500 PM SNOW 11 ENE HAILEY 43.72N 114.17W
11/22/2018 E1.6 INCH BLAINE ID MESONET
HYNDMAN SNOTEL 7440 MSL. 24-HOUR TOTAL.
0500 PM SNOW 30 SW BURLEY 42.17N 114.20W
11/22/2018 E1.7 INCH CASSIA ID MESONET
BOSTETTER R.S. SNOTEL 7503 MSL. 24-HOUR
TOTAL.
0500 PM SNOW 17 SW MACKAY 43.73N 113.83W
11/22/2018 E1.8 INCH CUSTER ID MESONET
SMILEY MOUNTAIN SNOTEL 9520 MSL. 24-HOUR
TOTAL.
0500 PM SNOW 10 SSE LAVA HOT SPRINGS 42.52N 111.95W
11/22/2018 E1.9 INCH BANNOCK ID MESONET
SEDWICK PEAK SNOTEL 7897 MSL. 24-HOUR TOTAL.
0500 PM SNOW 33 WNW ARCO 43.75N 113.93W
11/22/2018 E2.1 INCH CUSTER ID MESONET
BEAR CANYON SNOTEL 7903 MSL. 24-HOUR TOTAL.
0500 PM SNOW 7 S POCATELLO 42.75N 112.48W
11/22/2018 E2.2 INCH BANNOCK ID MESONET
WILDHORSE DIVIDE SNOTEL 6490 MSL. 24-HOUR
TOTAL.
0500 PM SNOW 8 NW ISLAND PARK 44.53N 111.42W
11/22/2018 E2.4 INCH FREMONT ID MESONET
WHITE ELEPHANT SNOTEL 7713 MSL. 24-HOUR
TOTAL.
0500 PM SNOW 20 NE PRESTON 42.37N 111.57W
11/22/2018 E3.3 INCH BEAR LAKE ID MESONET
EMIGRANT SUMMIT SNOTEL 7390 MSL. 24-HOUR
TOTAL.
0500 PM SNOW 18 SE BURLEY 42.32N 113.62W
11/22/2018 E3.4 INCH CASSIA ID MESONET
HOWELL CANYON SNOTEL 7982 MSL. 24-HOUR
TOTAL.
0500 PM SNOW 11 NE SPENCER 44.43N 112.00W
11/22/2018 E4.1 INCH CLARK ID MESONET
CRAB CREEK SNOTEL 6686 MSL. 24-HOUR TOTAL.
&&
KSMITHLocal storm report, Nov 23, 1:05 PM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
105 PM MST FRI NOV 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 NNE DRIGGS 43.77N 111.08W
11/23/2018 M1.3 INCH TETON ID COCORAHS
COCORAHS STATION ID-TT-1. LAST 24 HOURS.
0700 AM SNOW SODA SPRINGS 42.66N 111.59W
11/23/2018 M1.0 INCH CARIBOU ID COCORAHS
COCORAHS STATION ID-CR-1. LAST 24 HOURS.
0800 AM SNOW 7 NW INKOM 42.87N 112.33W
11/23/2018 M3.0 INCH BANNOCK ID COCORAHS
COCORAHS STATION ID-BK-14. LAST 24 HOURS.
&&
KSMITHLocal storm report, Nov 23, 1:07 PM MST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
107 PM MST FRI NOV 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM SNOW 2 SW KETCHUM 43.66N 114.41W
11/23/2018 M3.0 INCH BLAINE ID PUBLIC
TOP OF BALD MOUNTAIN AT SUN VALLEY SKI
RESORT. LAST 24 HOURS.
&&
KSMITHNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.